MAUDE Adverse Event Report: ABBOTT MEDICAL TUNNELING TOOL, 20"; SCS TUNNELING TOOL

ABBOTT MEDICAL TUNNELING TOOL, 20"; SCS TUNNELING TOOL
Model Number 1120
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2023
Type of Reportable Event Serious Injury
Event or Problem Description
During a implant procedure on (b)(6) 2023 the tunneling tool sheath was bunched up damaged and split while in use.As such, the physician made an incision to remove the pieces that were stuck inside of the patient.All broken pieces were removed and the procedure was completed.
 
Additional Manufacturer Narrative
A case of sheath bunched during implant was reported to abbott.On 18may2023 rep emailed that during a cervical permanent implant a 20¿ tunneling tool sheath was bunched up damaged and split while in use.The physician had to make an incision to remove the pieces that was stuck inside of the patient.All broken pieces were removed, and the case proceeded.The device will not be returned due to hospital policy.The results of the investigation are inconclusive since the device was not returned for analysis.Based on the information received, the cause of the reported incident could not be conclusively determined.Additionally, the device history record of the device was reviewed to confirm that all manufacturing steps were completed and there were no non-conformances noted that could have contributed to this issue.

Brand Name
TUNNELING TOOL, 20"
Common Device Name
SCS TUNNELING TOOL
Manufacturer (Section D)
ABBOTT MEDICAL
6901 preston rd
plano TX 75024
Manufacturer (Section G)
ABBOTT MEDICAL
6901 preston rd
plano TX 75024
Manufacturer Contact
heidi syndergaard
6901 preston road
plano, TX 75024
9723098000
MDR Report Key17101909
Report Number1627487-2023-02771
Device Sequence Number13950354
Product Code LGW
UDI-Device Identifier05414734400176
UDI-Public05414734400176
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P010032
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/23/2023
Device Model Number1120
Device Catalogue Number1120
Device Lot Number8050535
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2023
Supplement Date Received by Manufacturer06/21/2023
Initial Report FDA Received Date06/10/2023
Supplement Report FDA Received Date07/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SCS IPG; SCS LEAD
Outcome Attributed to Adverse Event Other;
Patient SexMale
Patient Weight71 KG